MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27703
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent surgery for an external monitoring and drainage system.On (b)(6) 2019, the patient's family found a rupture at the connection joint of the ventricular catheter.It was stated there was also cerebrospinal fluid leakage.The doctor promptly extubated it and disposed of the catheter.The patient developed a fever and intracranial infection that day.After more than 10 days of treatment to control the infection, the patient was discharged on (b)(6) 2019.

Brand Name
EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9476281
Report Number2021898-2019-00439
Device Sequence Number2903205
Product Code GWM
UDI-Device Identifier00643169496880
UDI-Public00643169496880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number27703
Device Catalogue Number27703
Device Lot NumberE46562
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR